On Short Sums Involving Fourier Coefficients of Maass Forms
Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 761-793.

We study sums of Hecke eigenvalues of Hecke–Maass cusp forms for the group SL(n,), with general n3, over short intervals of certain length under the assumption of the generalised Lindelöf hypothesis and a slightly stronger upper bound concerning the exponent towards the Ramanujan–Petersson conjecture than is currently known. In particular, in this case we evaluate the second moment of the sums in question asymptotically.

Nous étudions les sommes des valeurs propres des opérateurs de Hecke des formes paraboliques de Hecke–Maass pour le groupe SL(n,) avec n3 quelconque, sur des intervalles courts d’une certaine longueur, en admettant l’hypothèse de Lindelöf généralisée et une estimation pour l’exposant en direction de la conjecture de Ramanujan–Petersson, un peu plus forte que celle qui est actuellement connue. En particulier, dans cette situation, nous donnons une évaluation asymptotique du deuxième moment des sommes en question.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1142
Classification: 11F12,  11F30
Keywords: Fourier coefficients of automorphic forms, higher rank Maass cusp forms, sums of Hecke eigenvalues
Jesse Jääsaari 1

1 Department of Mathematics and Statistics FI-20014 University of Turku, Finland
@article{JTNB_2020__32_3_761_0,
     author = {Jesse J\"a\"asaari},
     title = {On {Short} {Sums} {Involving} {Fourier} {Coefficients} of {Maass} {Forms}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {761--793},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1142},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1142/}
}
TY  - JOUR
TI  - On Short Sums Involving Fourier Coefficients of Maass Forms
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2020
DA  - 2020///
SP  - 761
EP  - 793
VL  - 32
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1142/
UR  - https://doi.org/10.5802/jtnb.1142
DO  - 10.5802/jtnb.1142
LA  - en
ID  - JTNB_2020__32_3_761_0
ER  - 
%0 Journal Article
%T On Short Sums Involving Fourier Coefficients of Maass Forms
%J Journal de Théorie des Nombres de Bordeaux
%D 2020
%P 761-793
%V 32
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1142
%R 10.5802/jtnb.1142
%G en
%F JTNB_2020__32_3_761_0
Jesse Jääsaari. On Short Sums Involving Fourier Coefficients of Maass Forms. Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 761-793. doi : 10.5802/jtnb.1142. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1142/

[1] William Casselman; Joseph Shalika The unramified principal series of p-adic groups II: The Whittaker function, Compos. Math., Volume 41 (1980), pp. 207-231 | Numdam | MR: 581582 | Zbl: 0472.22005

[2] Anne-Maria Ernvall-Hytönen On the mean square of short exponential sums related to cusp forms, Funct. Approximatio, Comment. Math., Volume 45 (2011) no. 1, pp. 97-104 | Article | MR: 2865416 | Zbl: 1243.11084

[3] Anne-Maria Ernvall-Hytönen Mean square estimate for relatively short exponential sums involving Fourier coefficients of cusp forms, Ann. Acad. Sci. Fenn., Math., Volume 40 (2015) no. 1, pp. 385-395 | Article | MR: 3329149 | Zbl: 1327.11057

[4] Anne-Maria Ernvall-Hytönen; Jesse Jääsaari; Esa V. Vesalainen Resonances and Ω-results for exponential sums related to Maass forms for SL(n,), J. Number Theory, Volume 153 (2015), pp. 135-157 | Article | MR: 3327571 | Zbl: 1357.11067

[5] Anne-Maria Ernvall-Hytönen; Kimmo Karppinen On short exponential sums involving Fourier coefficients of holomorphic cusp forms, Int. Math. Res. Not., Volume 2008 (2008), rnn022, 44 pages | Zbl: 1247.11106

[6] Dorian Goldfeld Automorphic Forms and L-Functions for the Group GL(n,), Cambridge Studies in Advanced Mathematics, 99, Cambridge University Press, 2006 | MR: 2254662 | Zbl: 1108.11039

[7] Dorian Goldfeld; Jyoti Sengupta First moments of Fourier coefficients of GL(r) cusp forms, J. Number Theory, Volume 161 (2016), pp. 435-443 | Article | MR: 3435735 | Zbl: 1396.11078

[8] James Lee Hafner; Aleksandar Ivić On sums of Fourier coefficients of cusp forms, Enseign. Math., Volume 35 (1989) no. 3-4, pp. 375-382 | MR: 1039952 | Zbl: 0696.10020

[9] Erich Hecke Theorie der Eisensteinschen Reihen höherer Stufe und ihre Anwendung auf Funktionentheorie und Arithmetik, Abhandlungen Hamburg, Volume 5 (1927), pp. 199-224 | Article | Zbl: 53.0345.02

[10] Martin N. Huxley Area, Lattice Points and Exponential Sums, London Mathematical Society Monographs, 13, London Mathematical Society, 1996 | MR: 1420620 | Zbl: 0861.11002

[11] Aleksandar Ivić On the divisor function and the Riemann zeta-function in short invervals, Ramanujan J., Volume 19 (2009) no. 2, pp. 207-224 | Article | Zbl: 1226.11086

[12] Henryk Iwaniec; Peter Sarnak Perspectives on the analytic theory of L-functions, Geom. Funct. Anal., Volume 2000 (2000), pp. 705-741 | MR: 1826269

[13] Jesse Jääsaari; Esa V. Vesalainen On sums involving Fourier coefficients of Maass forms for SL(3,), Funct. Approximatio, Comment. Math., Volume 57 (2017) no. 2, pp. 255-275 | Article | MR: 3732898 | Zbl: 1432.11111

[14] Jesse Jääsaari; Esa V. Vesalainen Exponential Sums Related to Maass Forms, Acta Arith., Volume 190 (2019) no. 1, pp. 1-48 | Article | MR: 3976424 | Zbl: 07087811

[15] Matti Jutila On the divisor problem for short intervals, Ann. Univ. Turku., Ser. A I, Volume 186 (1984), pp. 23-30 | MR: 748516 | Zbl: 0536.10032

[16] Matti Jutila Lectures on a method in the theory of exponential sums, Lectures on Mathematics, 80, Tata Institute of Fundamental Research, 1987 | MR: 910497

[17] H. H. Kim Refined estimates towards the Ramanujan and Selberg conjectures, J. Am. Math. Soc., Volume 16 (2003) no. 1, pp. 175-183

[18] Emmanuel Kowalski; Guillaume Ricotta Fourier coefficients of GL(N) automorphic forms in arithmetic progressions, Geom. Funct. Anal., Volume 24 (2014) no. 4, pp. 1229-1297 | Article | MR: 3248485 | Zbl: 1307.11051

[19] Stephen Lester On the variance of sums of divisor functions in short intervals, Proc. Am. Math. Soc., Volume 144 (2016) no. 12, pp. 5015-5027 | Article | MR: 3556248 | Zbl: 1352.11091

[20] Guangshi Lü On averages of Fourier coefficients of Maass cusp forms, Arch. Math., Volume 100 (2013) no. 3, pp. 255-265 | MR: 3032658 | Zbl: 1276.11063

[21] Wenzhi Luo; Zeév Rudnick; Peter Sarnak On the generalized Ramanujan conjecture for GL(n), Automorphic forms, automorphic representations, and arithmetic (Proceedings of Symposia in Pure Mathematics), Volume 66, American Mathematical Society, 1999, pp. 301-310 | MR: 1703764 | Zbl: 0965.11023

[22] Jaban Meher; M. Ram Murty Oscillations of coefficients of Dirichlet series attached to automorphic forms, Proc. Am. Math. Soc., Volume 145 (2017) no. 2, pp. 563-575 | Article | MR: 3577861 | Zbl: 1409.11073

[23] Micah Milinovich; Caroline Turnage-Butterbaugh Moments of products of automorphic L-function, J. Number Theory, Volume 139 (2014), pp. 175-204 | Article | MR: 3173191 | Zbl: 1305.11037

[24] Robert A. Rankin Contributions to the theory of Ramanujan’s function τ(n) and similar arithmetical functions: III. A note on the sum function of the Fourier coefficients of integral modular forms, Proc. Camb. Philos. Soc., Volume 36 (1940), p. 150-151 | Article | MR: 1249

[25] Robert A. Rankin Sums of cusp form coefficients, Proceedings of the conference on automorphic forms and analytic number theory (Montréal, 1989), Centre de Recherches Mathématiques, 1990, pp. 115-121 | Zbl: 0735.11023

[26] Atle Selberg Old and new conjectures and results about a class of Dirichlet series, Proceedings of the Amalfi Conference on Analytic Number Theory (Maiori, 1989), Universitá di Salerno, 1992, pp. 367-385 | Zbl: 0787.11037

[27] Takuro Shintani On an explicit formula for class-1 “Whittaker Functions” on GL(n) over p-adic fields, Proc. Japan Acad., Volume 52 (1976), pp. 180-182 | Article | MR: 407208 | Zbl: 0387.43002

[28] Esa V. Vesalainen Moments and oscillations of exponential sums related to cusp forms, Math. Proc. Camb. Philos. Soc., Volume 162 (2017) no. 3, pp. 479-506 | Article | MR: 3628202 | Zbl: 1423.11087

[29] Arnold Walfisz Über die Koeffizientensummen einiger Modulformen, Math. Ann., Volume 108 (1933) no. 1, pp. 75-90 | Article | MR: 1512835 | Zbl: 0006.20701

Cited by Sources: